Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Had a car accident. Given 10mg of oxycodone. Will I experience opiate withdrawal?

Hi my name is Terri. I was in a car accident and have been put on 10mg of Oxycodone . I have been taking approximately 6 weeks, about every 2 1/2 hours. Sometimes I can go up to 4 hours. I want to get off of them as my back has been doing better. I feel like they are controlling me and I hate it. Will I experience an opiate withdrawal at this point, and do you think this is something I can do on my own. My doctor is always so rushed and said just start taking one less pill a day. What should I expect. I really need answers. Thank you
Asked On : Mon, 4 Mar 2013
Answers:  1 Views:  70
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Dec 2012

Thanks for posting,

Opiate withdrawal is very big possibility and tapering (by reducing) the dosage will be the best way of stopping. Abrupt stopping might cause withdrawal and you might find yourself in a situation of absolute discomfort. Since you have been on oxycodone 10mg for that long, it is advisable not to stop suddenly.
I believe you should follow your doctor's advise.
Hope this helps
Answered: Mon, 4 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor